ArticleOriginal scientific text

Title

Local existence of solutions of the mixed problem for the system of equations of ideal relativistic hydrodynamics

Authors 1, 1

Affiliations

  1. Institute of Mathematics, Śniadeckich 8, 00-950 Warszawa, Poland

Abstract

Existence and uniqueness of local solutions for the initial-boundary value problem for the equations of an ideal relativistic fluid are proved. Both barotropic and nonbarotropic motions are considered. Existence for the linearized problem is shown by transforming the equations to a symmetric system and showing the existence of weak solutions; next, the appropriate regularity is obtained by applying Friedrich's mollifiers technique. Finally, existence for the nonlinear problem is proved by the method of successive approximations.

Keywords

relativistic hydrodynamics, symmetrization, existence, system of hyperbolic equations of the first order, initial-boundary value problem

Bibliography

  1. K. O. Friedrichs, Conservation equations and laws of motion in classical physics, Comm. Pure Appl. Math. 31 (1978), 123-131.
  2. K. O. Friedrichs, On the laws of relativistic electromagnetofluid dynamics, ibid. 27 (1974), 749-808.
  3. K. O. Friedrichs and P. D. Lax, Boundary value problem for the first order operators, ibid. 18 (1965), 355-388.
  4. L. Landau and E. Lifschitz, Hydrodynamics, Nauka, Moscow, 1986 (in Russian); English transl.: Fluid Mechanics, Pergamon Press, Oxford, 1987.
  5. P. D. Lax and R. S. Phillips, Local boundary conditions for dissipative symmetric linear differential operators, Comm. Pure Appl. Math. 13 (1960), 427-455.
  6. S. Mizohata, Theory of Partial Differential Equations, Mir, Moscow, 1977 (in Russian).
  7. M. Nagumo, Lectures on Modern Theory of Partial Differential Equations, Moscow, 1967 (in Russian).
  8. J. Smoller and B. Temple, Global solutions of the relativistic Euler equations, Comm. Math. Phys. 156 (1993), 67-99.
  9. W. M. Zajączkowski, Non-characteristic mixed problems for non-linear symmetric hyperbolic systems, Math. Meth. Appl. Sci. 11 (1989), 139-168.
  10. W. M. Zajączkowski, Non-characteristic mixed problem for ideal incompressible magnetohydrodynamics, Arch. Mech. 39 (1987), 461-483.
Pages:
221-252
Main language of publication
English
Received
1997-04-14
Accepted
1997-10-17
Published
1998
Exact and natural sciences